High-frequency chaotic solutions for a slowly varying dynamical system

Patricio Felmer, Salomé Martínez, Kazunaga Tanaka

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

In this article we study the asymptotic dynamics of highly oscillatory solutions for the unbalanced Allen-Cahn equation with a slowly varying coefficient. We describe the underlying structure of these solutions through a function we call the adiabatic profile, which accounts for the asymptotic area covered by the solutions in the phase space. In finite intervals, we construct solutions given any adiabatic profile. In the case of a periodic coefficient we show that the system has chaotic behavior by constructing high-frequency complex solutions which can be characterized by a bi-infinite sequence of real numbers in [c1,c2] ∪ {0} (0 <c1 <c 2).

Original languageEnglish
Pages (from-to)379-407
Number of pages29
JournalErgodic Theory and Dynamical Systems
Volume26
Issue number2
DOIs
Publication statusPublished - 2006 Apr 1

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this